MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146151B1
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Material Integrity Problem (2978); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu), "the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating." the complaint is unconfirmed as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appears that handling factors may have contributed to the event as reported.If any further information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
It was reported that: the physician used the m00146151b1 guidewire during the procedure, it was found the tip of the clear water coating was bifurcated when opened the package.The procedure was completed with the same device.The device is expected to be returned.There were no patient complications reported.Additional information received june 17, 2021: please clarify what is meant by "the tip of the clear water coating was bifurcated".The tip coating of the catheter was cracked.Was there visible damage to the device and/or its packaging prior to use? the tip coating of the catheter was cracked.Is there damage to the black polymer jacket material? yes.Is the metallic core wire exposed? no.Was the guidewire hydrated or rinsed with saline solution prior to removal from the dispenser? yes.Is there an image available? no.Additional information received june 21, 2021: 1.Was the damage to the guidewire rather than the catheter? yes.
 
Event or Problem Description
It was reported that: the physician used the m00146151b1 guidewire during the procedure, it was found the tip of the clear water coating was bifurcated when opened the package.The procedure was completed with the same device.The device is expected to be returned.There were no patient complications reported.Additional information received june 17, 2021: please clarify what is meant by "the tip of the clear water coating was bifurcated".The tip coating of the catheter was cracked.Was there visible damage to the device and/or its packaging prior to use? the tip coating of the catheter was cracked.Is there damage to the black polymer jacket material? yes.Is the metallic core wire exposed? no.Was the guidewire hydrated or rinsed with saline solution prior to removal from the dispenser? yes.Is there an image available? no.Additional information received june 21, 2021: was the damage to the guidewire rather than the catheter? yes.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each hydro gw std an 150-035; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.No packaging materials (pouch, dispenser assembly, etc.) were returned with the specimen.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented 0.25cm of the distal end of the metallic core wire protruding though the polymer jacket material approximately 0.45cm from the distal tip and a large radius bend 1.60 to 6.85cm from the distal tip.Under magnification, the polymer jacket surface presented stretch marks and axial scratches.The lack of the dispenser assembly prevented confirming if the specimen had been properly prepared for use.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.The customer supplied images present an indeterminant length of the metallic core wire protruding through the polymer jacket material an indeterminate distance from the distal tip.The damage presented over the distal 6.85cm appeared consistent with tensile loading of the distal region from attempting to pull the hydrophilic guidewire from the dispenser assembly without first hydrating the specimen as described in the device instructions for use.As noted in the device instructions for use (dfu): 1.The surface of the zipwire hydrophilic guide wire is not lubricious unless it is wet.Before removing the zipwire hydrophilic guide wire from its dispenser, inject sterile heparinized saline solution into the luer lock end of the dispenser using a syringe.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.3.Remove the zipwire hydrophilic guide wire from its dispenser by gently withdrawing the zipwire hydrophilic guide wire's tip.4.If the zipwire hydrophilic guide wire cannot be easily removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or procedural factors have contributed to the event as reported.If any further information is received, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12142682
Report Number2126666-2021-00025
Device Sequence Number3820164
Product Code DQX
UDI-Device Identifier08714729754695
UDI-Public08714729754695
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2023
Device Model NumberM00146151B1
Device Lot Number5952703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight62